MAUDE Adverse Event Report: MICROVENTION, INC. SCEPTER C OCCLUSION BALLOON (4X20 MM); OCCLUSION BALLOON CATHETER

MICROVENTION, INC. SCEPTER C OCCLUSION BALLOON (4X20 MM); OCCLUSION BALLOON CATHETER
Model Number BC0420C-ID-700
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformance associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device has been returned to the manufacturer for analysis.The investigation is currently underway.
 
Event or Problem Description
It was reported that the balloon ruptured during the procedure.The device was removed in its entirety.There was no reported patient injury or intervention.
 
Additional Manufacturer Narrative
The investigation of the returned catheter found the balloon ruptured 3.4cm from the distal tip, as well as additional damage that is consistent with occurring during the retrieval process.The physical evaluation of the device could not identify the conditions or circumstances that led to the damage, but the damage is consistent with the device experiencing excessive forces.

Brand Name
SCEPTER C OCCLUSION BALLOON (4X20 MM)
Common Device Name
OCCLUSION BALLOON CATHETER
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key10659645
Report Number2032493-2020-00281
Device Sequence Number14239370
Product Code MJN
UDI-Device Identifier00842429103401
UDI-Public(01)00842429103401(11)200303(17)230228(10)200303579
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K121785
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/28/2023
Device Model NumberBC0420C-ID-700
Device Lot Number200303579
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/07/2020
Initial Date Received by Manufacturer 09/11/2020
Supplement Date Received by Manufacturer10/07/2020
Initial Report FDA Received Date10/09/2020
Supplement Report FDA Received Date11/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1